MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 CON ARTI TR SZ7-8 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 CON ARTI TR SZ7-8 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that after a procedure, the genesis ii insert trial was noticed to be chipped and scratched.This was noticed after surgery; therefore, the patient was no longer involved at that moment.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.A visual inspection of the returned devices confirmed that they appear to have cracks/scratches in the plastic.These devices also have excessive wear/usage.This device was manufactured in 2011.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.Case-2021-00040737-3.

Brand Name
G2 CON ARTI TR SZ7-8 11MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11391032
Report Number1020279-2021-01661
Device Sequence Number3256803
Product Code LXH
UDI-Device Identifier03596010290229
UDI-Public03596010290229
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430552
Device Catalogue Number71430552
Device Lot Number11AM05612
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/28/2021
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1